Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 34, NWS Indianapolis, IN

March 15, 2012Clay County, Greene County, Owen County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 15, 2012, 3:17 PM EDT for Clay County, Greene County, Owen County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2012, 3:17 PM EDT (19:17 UTC)
Expired
Mar 15, 2012, 3:45 PM EDT
In force
28 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Clay County, IN, Greene County, IN, Owen County, IN

The radar

The Indianapolis radar (KIND), 89 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1579 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1579 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WUUS53 KIND 151917
SVRIND
INC021-055-119-151945-
/O.NEW.KIND.SV.W.0034.120315T1917Z-120315T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
317 PM EDT THU MAR 15 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLAY COUNTY IN WEST CENTRAL INDIANA...
  NORTHWESTERN GREENE COUNTY IN SOUTHWEST INDIANA...
  SOUTHWESTERN OWEN COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 345 PM EDT

* AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 11 MILES NORTH OF LINTON...OR 22 MILES SOUTHEAST
  OF TERRE HAUTE...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLAY CITY...
  COAL CITY...
  PATRICKSBURG...
  FREEDOM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3928 8724 3939 8706 3919 8676 3909 8717
      3918 8724
TIME...MOT...LOC 1917Z 239DEG 26KT 3922 8712
WIND...HAIL <50MPH 1.00IN

$$

AB/SMF
3 follow-up statements
774 
WWUS53 KIND 151923
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
323 PM EDT THU MAR 15 2012

INC021-055-119-151945-
/O.CON.KIND.SV.W.0034.000000T0000Z-120315T1945Z/
CLAY-GREENE-OWEN-
323 PM EDT THU MAR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CLAY...NORTHWESTERN GREENE AND SOUTHWESTERN OWEN COUNTIES UNTIL 345
PM EDT...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 13 MILES NORTH OF LINTON...OR 22 MILES SOUTHEAST OF
TERRE HAUTE...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CLAY CITY...COAL CITY...PATRICKSBURG AND FREEDOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

&&

LAT...LON 3939 8706 3919 8676 3910 8718 3918 8724
      3928 8724
TIME...MOT...LOC 1923Z 232DEG 17KT 3923 8712
WIND...HAIL <50MPH 1.00IN

$$

MRD/SMF
833 
WWUS53 KIND 151930
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 PM EDT THU MAR 15 2012

INC055-151940-
/O.CAN.KIND.SV.W.0034.000000T0000Z-120315T1945Z/
GREENE-
330 PM EDT THU MAR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GREENE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

LAT...LON 3939 8706 3927 8688 3919 8709 3921 8717
      3929 8716
TIME...MOT...LOC 1930Z 229DEG 17KT 3925 8709

$$

INC021-119-151945-
/O.CON.KIND.SV.W.0034.000000T0000Z-120315T1945Z/
CLAY-OWEN-
330 PM EDT THU MAR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
CLAY AND WEST CENTRAL OWEN COUNTIES UNTIL 345 PM EDT...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 15 MILES NORTH OF LINTON...OR 22 MILES SOUTHEAST OF
TERRE HAUTE...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  COAL CITY AND PATRICKSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

&&

LAT...LON 3939 8706 3927 8688 3919 8709 3921 8717
      3929 8716
TIME...MOT...LOC 1930Z 229DEG 17KT 3925 8709
WIND...HAIL <50MPH 1.00IN

$$

MRD/SMF
454 
WWUS53 KIND 151943
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 PM EDT THU MAR 15 2012

INC021-119-151952-
/O.EXP.KIND.SV.W.0034.000000T0000Z-120315T1945Z/
CLAY-OWEN-
343 PM EDT THU MAR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CLAY AND WEST
CENTRAL OWEN COUNTIES WILL EXPIRE AT 345 PM EDT/245 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

LAT...LON 3939 8706 3927 8688 3919 8709 3921 8717
      3929 8716
TIME...MOT...LOC 1942Z 229DEG 17KT 3929 8703

$$

MRD/SMF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 2:09 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Mar 15, 2:09 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
209 PM EDT THU MAR 15 2012

.UPDATE...
THE LONG TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

A BROAD UPPER LEVEL RIDGE WILL PERSIST ACROSS THE EASTERN PART OF
THE COUNTRY INTO THE MIDDLE OF NEXT WEEK...WITH TEMPERATURES
CONTINUING AT WELL ABOVE NORMAL AND NEAR RECORD LEVELS. SEVERAL
DISTURBANCES ALOFT WILL PROGRESS THROUGH THE UPPER RIDGE...PROVIDING
PERIODIC CHANCES FOR THUNDERSTORMS OVER CENTRAL INDIANA THROUGH
EARLY NEXT WEEK.

&&

.NEAR TERM /REST OF THIS AFTERNOON INTO TONIGHT/...

AS OF 130 PM THIS AFTERNOON...ALL EYES TURN TO THE MCS MOVING TOWARD
THE SW FORECAST AREA FROM SE MO/SW IL. THIS FEATURE IS ASSOCIATED
WITH AN UPPER VORT MAX AND ALL SHORT TERM GUIDANCE AGREES ON
MOVING THIS FEATURE THROUGH THE OH VALLEY LATE THIS AFTERNOON AND
EVENING. SCATTERED CONVECTION WILL MOVE INTO CWA IN THE NEXT HOUR OR
SO AND THEN SPREAD QUICKLY AS DAYTIME HEATING WILL HAVE ALLOWED MANY
LOCATIONS TO REACH THEIR CONVECTIVE TEMPERATURES ACROSS THE REST OF
CENTRAL INDIANA AND THE ENTIRE OHIO VALLEY REMAINS UNDER A MOIST AND
UNSTABLE AIRMASS. THE PRESENCE OF A WEAK FRONTAL BOUNDARY TO THE
NORTH WILL LIKELY HAVE SOME INFLUENCE ON CONVECTION BUT STILL
APPEARS THE VORT MAX/MCS WILL BE THE MAIN DRIVING FEATURE
RESPONSIBLE FOR INDUCING CONVECTION OVER THE CWA AND THE OHIO VALLEY
BY LATE THIS AFTERNOON AND INTO THE EVENING.

EVEN THOUGH THE SLIGHT RISK HAS BEEN EXPANDED FARTHER NORTHWARD WITH
SPC/S MORNING UPDATE...BELIEVE STRONGEST OF THE CONVECTION SHOULD BE
FOCUSED OVER THE SOUTHERN HALF OF THE FORECAST AREA (ALONG AND SOUTH
OF I-70) AS THE DISTURBANCE TRACKS INTO THE SRN OHIO VALLEY THROUGH
THIS EVENING. WILL CONTINUE TO CARRY SCATTERED TO LIKELY TSTM POPS
IN THE FORECAST (ESP AROUND AND S OF I-70) BUT ADDED THE THREAT OF
SVR WX (FOR THE SLIGHT RISK AREA) INCLUDING LARGE HAIL AND VERY
HEAVY RAINFALL AS THE MAIN THREATS. AS MENTIONED EARLIER...BL SHEAR
VALUES REMAIN WEAK...HOWEVER WITH WBZERO VALUES ABOVE 8KFT AND STEEP
LAPSE RATES PRESENT...A FEW OF THE MORE INTENSE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL AND POSSIBLY SOME GUSTY WINDS.

BULK OF THE TSTM...AND ESPECIALLY THE SEVERE POTENTIAL WILL DIMINISH
LATER THIS EVENING. CHANCES CONVECTION WILL CONTINUE OVERNIGHT AS
AFOREMENTIONED UPPER WAVE DRIFTS EAST THROUGH THE OHIO VALLEY. FOCUS
FOR HIGHEST POPS WILL REMAIN SOUTH OF I-70 THROUGH THE OVERNIGHT
HOURS...LOWERING CHANCES EVEN MORE AFTER MIDNIGHT AS WEAK RIDGING
ALOFT BUILDS BACK INTO THE REGION BEHIND THE FEATURE. A MOS BLEND
SEEMS REASONABLE TO LOW TONIGHT RANGING FROM THE UPPER 50S TO AROUND
60.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...

FORECAST PATTERN REMAINS UNCHANGED FOR THE REST OF THE WEEK AND
ACTUALLY INTO NEXT WEEK. ABOVE NORMAL/NEAR RECORD HIGHS WILL
CONTINUE DURING THE PERIOD AND WE WILL ALSO HAVE ON AND OFF CHANCES
FOR THUNDERSTORMS THROUGH AT LEAST EARLY NEXT WEEK. FORECAST
CHALLENGE IS TRYING TO DECIPHER BETWEEN THE DRY AND WET PERIODS.
LUCKILY ALL GUIDANCE IS SIMILAR IN HANDLING OF MAIN FEATURES THROUGH
THE PERIOD.

AGREE WITH PREVIOUS FORECAST THINKING AND ACTUALLY HAVE LOWERED POPS
EVEN MORE FOR FRIDAY FROM PREVIOUS FORECAST AS CONFIDENCE IS LOWER
IN MORE SUBSTANTIAL PRECIP COVERAGE. WINDS AND OVERALL FORCING ALOFT
WEAKEN AS HEIGHTS RISE AGAIN IN RESPONSE TO THE EXPANSION OF THE
UPPER RIDGE...WITH CONVECTIVE DEVELOPMENT LIKELY TO BE LARGELY
DEPENDENT ON AVAILABLE INSTABILITY. WILL AGAIN CARRY HIGHEST POPS
(30-40 PERCENT) OVER THE SOUTH/SOUTHEAST COUNTIES...DUE TO THEIR
CLOSES PROXIMITY TO DEPARTING UPPER WAVE. OTHERWISE ONLY ANTICIPATE
ISOLATED CONVECTION NORTH OF I-70.

THERE IS MORE SUBSTANTIAL POTENTIAL FOR CONVECTION LATER IN THE DAY
SATURDAY AS LOW PRESSURE PULLS OUT INTO THE CENTRAL PLAINS. GUIDANCE
SHOWS A STRONGER SHORT WAVE ALOFT OUT OF THE SOUTHERN PLAINS
REACHING THE REGION DURING THIS TIME. THIS FEATURE SHOULD SPURN
INCREASED CONVECTION...ESPECIALLY IF THE FEATURE ARRIVES DURING PEAK
HEATING IN THE LATE AFTERNOON. HAVE BUMPED UP POPS TO 40 PERCENT
SCATTERED DURING THE AFTERNOON AND EVENING AND LASTING THROUGH
SUNDAY. HEAVY RAIN AND LOCALIZED FLOODING MAY BECOME AN ISSUE WITH
PRECIP WATER VALUES AT OR ABOVE 1 INCH FOR MUCH OF THE PERIOD.

IN TERMS OF TEMPERATURES...POTENTIAL FOR RECORD BREAKING HIGHS AT
IND WILL CONTINUE THROUGH THE PERIOD. WITH NO APPRECIABLE CHANGE IN
THE AIRMASS...EXPECT HIGHS TO BE VERY SIMILAR FRIDAY THROUGH SUNDAY.
CONTINUING THE TREND OF RUNNING A FEW DEGREES ABOVE MOS AS HIGHS IN
THE UPPER 70S AND LOWER 80S ARE LIKELY THROUGH THE PERIOD. RECORD HIGHS
AT IND ARE 79 FROM 1945 ON FRIDAY AND 76 FROM 1894 ON SATURDAY.
AND 76 ON SUNDAY FROM 1903. LOWS WILL REMAIN NEAR 60 THROUGH THE
PERIOD.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...

EARLY IN THE LONG TERM THINK HIGH TEMPERATURES ARE TOO LOW BASED ON
RECENT TRENDS AND FORECAST 850 MB TEMPERATURES THAT ARE SIMILAR TO
WHAT/S BEEN SEEN THE PAST FEW DAYS. THEREFORE INCREASED
INITIALIZATION BY AT LEAST A FEW DEGREES FOR HIGHS FROM MONDAY
THROUGH THURSDAY. ALSO WITH UPPER RIDGE AXIS BUILDING OVER THE AREA
EARLY IN THE LONG TERM REMOVED THE SLIGHT TO LOW CHANCE POPS FROM
SUNDAY NIGHT AND MONDAY AND INSTEAD EXPECT TO SEE DRY WEATHER UNTIL
AT LEAST WEDNESDAY.

MODELS ARE SHOWING A DECENT BIT OF VARIABILITY IN THE LATTER HALF OF
THE LONG TERM IN THE LARGE SCALE PATTERN. WHILE GFS/ECMWF/GEFS SEEM
TO AGREE ON A CUT OFF LOW DEVELOPING OUT OF THE WESTERN TROUGH THERE
IS A HIGH AMOUNT OF VARIABILITY ON WHERE THIS HAPPENS AND HOW MUCH
RIDGING REMAINS OVER CENTRAL INDIANA AND FOR HOW LONG. WITH THIS IN
MIND WILL STICK CLOSE TO INITIALIZATION FOR POPS WEDNESDAY NIGHT AND
THURSDAY.

&&

.AVIATION /DISCUSSION FOR 151800Z TAF ISSUANCE/...

SOME WIND GUSTS OF AROUND 20 KTS OUT OF 220 COULD BE SEEN THIS
AFTERNOON ACCORDING TO RUC SOUNDINGS.

INSTABILITY IS INCREASING AT THE SITES AND RAPID UPDATE MODELS ARE
STILL SHOWING CONVECTIVE DEVELOPMENT ACROSS PARTS OF THE AREA BY
19Z. WILL USE THIS AS A START FOR THE INCLUSION OF VCTS BUT WILL NOT
DROP CATEGORY AT ANY SITE BESIDES KBMG AS NATURE OF CONVECTION WILL
BE POP UP AND SCATTERED. KBMG IS THE EXCEPTION TO THIS AS A LINE OF
STORMS ACROSS SOUTHERN ILLINOIS AT 1630Z IS HEADED TOWARD KBMG...AND
HAVE TIMED THIS LINE IN AND INCLUDED TEMPO THUNDER AND MVFR FOR A
COUPLE HOURS AROUND THE LINES ARRIVAL. CURRENT MOVEMENT AND TIMING
HAS THIS LINE MISSING THE REST OF THE SITES.

SHOULD SEE THIS ROUND OF CONVECTION MOVING OUT OF THE AREA BY AROUND
0-1Z. COULD SEE SOME ELEVATED ACTIVITY DEVELOP OVERNIGHT BUT THINK
LIKELIHOOD IS LOW ENOUGH TO LEAVE OUT. FORECAST SOUNDINGS DO SHOW A
STRONG INVERSION DEVELOPING OVERNIGHT AND HAVE CONCERNS THAT THIS
COULD LEAD TO LOWER VISIBILITIES...BUT WITH SOME CLOUD COVER...SOME
MIXING...AND CHANCES FOR PRECIP JUST DON/T FEEL CONFIDENT ENOUGH TO
GO LOWER THAN MVFR AT THIS TIME.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...SMF
NEAR TERM...SMF
SHORT TERM...SMF
LONG TERM....CP
AVIATION...CP
Hazardous weather outlook, Mar 15, 10:10 AM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1010 AM EDT THU MAR 15 2012

INZ021-028>031-035-036-043-044-161415-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
VERMILLION-PARKE-
1010 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: SCATTERED STRONG THUNDERSTORMS WILL DEVELOP TODAY AS AN
UPPER LEVEL DISTURBANCE MOVES THROUGH THE OHIO VALLEY.

HAZARDS: LIGHTNING...HAIL...THUNDERSTORM WIND GUSTS TO 50 MPH AND
BRIEF HEAVY RAINFALL.

TIMING: THE BEST CHANCE FOR THUNDERSTORMS WILL COME THIS AFTERNOON
AND EVENING.

DISCUSSION: AN UPPER LEVEL DISTURBANCE WILL TRACK INTO THE OHIO
VALLEY WITH THUNDERSTORMS DEVELOPING BY MIDDAY. SCATTERED
THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING AS
THE DISTURBANCE MOVES ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: SCATTERED THUNDERSTORMS REMAIN POSSIBLE FRIDAY
THROUGH SUNDAY AND AGAIN ON MONDAY. AT THIS TIME...THE GREATEST
CHANCES FOR THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND
EVENING AS AN UPPER LEVEL DISTURBANCE TRACKS THROUGH THE REGION.
THUNDERSTORMS MAY HAVE SMALL HAIL AND GUSTY WINDS. LIGHTNING AND
LOCALLY HEAVY RAINFALL WILL BE A THREAT WITH ANY STORM THAT
DEVELOPS.

DISCUSSION: CENTRAL INDIANA WILL REMAIN WITHIN A MOIST UNSTABLE
AIRMASS THROUGH THE WEEKEND. A SERIES OF UPPER LEVEL DISTURBANCES
WILL PRODUCE CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...GUSTY WINDS OR
LOCALIZED FLOODING THROUGH THE WEEKEND.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ037>042-045>049-051>057-060>065-067>072-161415-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
1010 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP
TODAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE OHIO VALLEY.

HAZARDS: LIGHTNING...LARGE HAIL...DAMAGING WINDS AND BRIEF HEAVY
RAINFALL.

TIMING: THE BEST CHANCE FOR THUNDERSTORMS WILL COME THIS AFTERNOON
AND EVENING.

DISCUSSION: AN UPPER LEVEL DISTURBANCE WILL TRACK INTO THE OHIO
VALLEY WITH THUNDERSTORMS DEVELOPING BY MIDDAY. SCATTERED
THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING AS
THE DISTURBANCE MOVES ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: SCATTERED THUNDERSTORMS REMAIN POSSIBLE FRIDAY
THROUGH SUNDAY AND AGAIN ON MONDAY. AT THIS TIME...THE GREATEST
CHANCES FOR THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND
EVENING AS AN UPPER LEVEL DISTURBANCE TRACKS THROUGH THE REGION.
THUNDERSTORMS MAY HAVE SMALL HAIL AND GUSTY WINDS. LIGHTNING AND
LOCALLY HEAVY RAINFALL WILL BE A THREAT WITH ANY STORM THAT
DEVELOPS.

DISCUSSION: CENTRAL INDIANA WILL REMAIN WITHIN A MOIST UNSTABLE
AIRMASS THROUGH THE WEEKEND. A SERIES OF UPPER LEVEL DISTURBANCES
WILL PRODUCE CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEED DURING THE AFTERNOON AND EVENING.
ADDITIONALLY...SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...GUSTY WINDS
OR LOCALIZED FLOODING THROUGH THE WEEKEND.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMF

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 4:24 AM EDTSpecial Weather StatementINDCarroll, Clinton, Tippecanoe51 min
Mar 15, 5:08 AM EDTSpecial Weather StatementINDHoward67 min
Mar 15, 5:44 AM EDTSpecial Weather StatementINDMartin46 min
Mar 15, 7:22 AM EDTSpecial Weather StatementINDJackson23 min
Mar 15, 7:44 AM EDTSpecial Weather StatementINDJackson, Jennings31 min
Mar 15, 7:47 AM EDTSpecial Weather StatementINDLawrence28 min
Mar 15, 8:02 AM EDTSevere Thunderstorm WarningINDJennings18 min
Mar 15, 8:43 AM EDTSpecial Weather StatementINDJennings32 min
Mar 15, 9:16 AM EDTSpecial Weather StatementINDJennings29 min
Mar 15, 2:14 PM EDTSevere Thunderstorm WarningINDKnox24 min
Mar 15, 2:49 PM EDTSevere Thunderstorm WarningINDDaviess, Knox26 min
Mar 15, 4:04 PM EDTSevere Thunderstorm WarningINDMorgan, Owen26 min
Mar 15, 4:29 PM EDTSpecial Weather StatementINDMorgan31 min
Mar 15, 5:05 PM EDTSpecial Weather StatementINDJohnson, Shelby25 min
Mar 15, 5:29 PM EDTSpecial Weather StatementINDHancock31 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.